Alabama, 2007

Damaging Wind and Lightning Strike in Alabama, July 11, 2007

July 11, 2007 · NWS MOB · 2 events in 1 county or zone

Thunderstorms produced high winds and significant lightning that caused house and tree damage in southwest Alabama.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$260,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

Thunderstorms produced high winds and significant lightning that caused house and tree damage in southwest Alabama.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 11, 3:15 PM CST, 3 hours 55 minutes earlier.

Area forecast discussion, Jul 11, 3:15 PM CST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
415 PM CDT WED JUL 11 2007

.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...A WEAK FRONTAL BOUNDARY
DRIFTING SOUTH INTO THE FCST AREA TODAY WILL DRIFT TO NEAR THE COAST
AND BECOME NEARLY STATIONARY WHILE GRADUALLY DISSIPATING THROUGH THE
SHORT TERM PERIOD. EXPECT SCATTERED CONVECTION ASSOCIATED WITH THE
FRONTAL BOUNDARY TO PERSIST OVER MOST OF THE FCST AREA THROUGH THE
EARLY EVENING HOURS TONIGHT...THEN TAPER OFF BY LATE EVENING. DRIER
AIR WILL FILTER INTO NORTHERN SECTIONS OF THE FCST AREA...WITH
SLIGHTLY COOLER OVERNIGHT MIN TEMPS EXPECTED TOMORROW NIGHT OVER
INTERIOR ZONES. THIS WILL ALSO RESULT IN LOWER AFTERNOON RELATIVE
HUMIDITY VALUES OVER INTERIOR ZONES ON THURSDAY...WITH AFTERNOON
MINS IN THE LOWER 40 PERCENT RANGE. LOOKING FOR LOWER POPS FRIDAY
AND FRIDAY NIGHT AS MOST OF THE FCST AREA WILL BE IN THE WAKE OF THE
FRONT. FOLLOWED TREND OF PREVIOUS SHIFT AND KEPT OVERNIGHT MIN TEMPS
TONIGHT SLIGHTLY ABOVE GUIDANCE...BUT WE WENT WITH THE HIGHER TEMPS
THAT GUIDANCE IS NOW ADVERTISING FOR TOMORROW AS THE DRIER AIRMASS
SHOULD HEAT UP...THEN COOLER AS MENTIONED FOR THURSDAY NIGHT FOR
SAME REASONS. THE WET MICROBURST RISK FOR THE REMAINDER OF THE
AFTERNOON AND FOR THIS EVENING...MODERATE.  /12

&&

.LONG TERM (SATURDAY THROUGH NEXT WEDNESDAY)...NO CHANGES OF NOTE.
BROAD UPPER TROFFING STILL LOOKS TO BECOME ESTABLISHED JUST WEST OF
THE FCST AREA KEEPING THINGS UNSETTLED THROUGH THE PERIOD WITH A
CONTINUED CHANCE OF MAINLY DIURNAL SHRA/TSRA. TEMPS LOOK TO BE NEAR
NORMAL FOR THIS TIME OF THE YEAR. /12

&&

.MARINE...SURFACE TROUGH OFF TO THE NORTH WILL EASE OVER THE COASTAL
WATERS LATER TONIGHT...SENDING THE WINDS TO A MORE WEST TO NORTHWEST
DIRECTION WITH SPEED AROUND 10 TO 15 KNOTS. SLIGHTLY DRIER AIR ON
THE NORTHWEST FLOW SHOULD MAINTAIN THE WIND OVER THE MARINE AREA
THROUGH THE NIGHT. OTHERWISE...MAINLY A NORMAL SUMMER PATTERN WITH
THE WINDS...SEA BREEZE MAKING FOR AN ONSHORE LATE MORNING AFTERNOON
WIND NEAR SHORE AND A LIGHT NIGHT TIME OFFSHORE WIND OVER THE NEAR
SHORE WATERS AFTER TONIGHT. ANOTHER WEAK UPPER DISTURBANCE OVER THE
AREA EARLY THIS WEEKEND WITH AN ASSOCIATED WEAK SURFACE LOW SHOULD
PROVIDE A SLIGHTLY BETTER CHANCE OF SCATTERED THUNDERSTORMS THROUGH
THE DAY OVER THE MARINE AREA. SEAS THROUGH THE PERIOD GENERALLY 1 TO
3 FEET WITH WAVE HEIGHTS DIMINISHING TO A FOOT OR BY LATE WEEKEND AS
A WEAK HIGH PRESSURE DEVELOPS OVER THE NORTHERN GULF. /11

&&

.FIRE WEATHER...A WEAK TROUGH WILL BECOME STATIONARY NEAR THE COAST
TONIGHT AND THURSDAY. THIS WILL LOWER THE CHANCE OF PRECIPITATION
ACROSS THE AREA THROUGH FRIDAY. A LITTLE DRIER AIR WILL FILTER INTO
MOST OF THE INLAND AREAS ON THURSDAY. THIS WILL ALLOW AFTERNOON
HUMIDITIES TO BE LOWER THAN THE PAST FEW DAYS. HOWEVER THE HUMIDITY
VALUES WILL REMAIN ABOVE CRITICAL VALUES. WE WILL SEE WARMER
AFTERNOON TEMPERATURES THURSDAY AND FRIDAY. WINDS WILL BE GENERALLY
LIGHT. /01

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      76  95  74  95 /  30  10  10  20
PENSACOLA   79  95  76  93 /  20  20  10  20
DESTIN      80  93  77  92 /  20  20  10  20
EVERGREEN   72  95  67  95 /  30  10  10  20
WAYNESBORO  71  94  67  93 /  30  10  10  30
CAMDEN      71  94  67  94 /  30  10  10  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.

&&
Hazardous weather outlook, Jul 11, 11:01 AM CST, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
1201 PM CDT WED JUL 11 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-121100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
1201 PM CDT WED JUL 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTH ALABAMA...THE WESTERN FLORIDA PANHANDLE AND THE
ADJACENT GULF COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS WERE DEVELOPING AND MOVING EAST ACROSS
PARTS OF ALABAMA THIS AFTERNOON. THESE WERE DEVELOPING IN ADVANCE OF
AN UPPER LEVEL DISTURBANCE MOVING EAST ACROSS ALABAMA.  SOME STORMS
WILL PRODUCE STRONG WIND GUSTS OF 35 TO 45 MPH...FREQUENT
LIGHTNING...AND LOCALLY HEAVY RAINS.  A FEW STORMS MAY BECOME SEVERE
THIS AFTERNOON...MOSTLY NORTH AND EAST OF A CAMDEN TO BRANTLEY
LINE...PRIMARILY PRODUCING DAMAGING WIND GUSTS.

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES DUE TO A
LARGE TIDAL CYCLE AND LIGHT TO MODERATE ONSHORE WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A MODERATE RISK OF RIP CURRENTS ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BE REQUIRED MAINLY THIS AFTERNOON.

In the hours before

Special weather statement, Jul 11, 4:42 PM CST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
542 PM CDT WED JUL 11 2007

ALZ052-061-MSZ075-076-112345-
UPPER MOBILE-WASHINGTON-PERRY-GREENE-
INCLUDING THE CITIES OF...LEAKESVILLE AND CHATOM...
542 PM CDT WED JUL 11 2007

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER WASHINGTON...PERRY...
GREENE COUNTIES AND MOVING TOWARD MOBILE COUNTY...

AT 540 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM 5 MILES NORTH OF JORDAN ALABAMA TO 8 MILES
WEST OF HINTONVILLE MISSISSIPPI...AND MOVING SOUTHEAST AT 25 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
VINEGAR BEND...TIBBIE...JONATHAN...SEABOARD...TOPTON AND HAWTHORN
THROUGH 645 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 11, 4:52 PM CST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
552 PM CDT WED JUL 11 2007

FLZ005-006-112330-
COASTAL OKALOOSA-INLAND OKALOOSA-
INCLUDING THE CITIES OF...CRESTVIEW...
552 PM CDT WED JUL 11 2007

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER OKALOOSA COUNTY...

AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM CRESTVIEW TO 9 MILES SOUTHWEST OF
GALLIVER...MOVING SOUTHEAST AT 30 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
DEERLAND...VALPARAISO...POSTIL...NICEVILLE AND SEMINOLE THROUGH 630
PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING...AND WIND GUSTS TO AROUND 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.
Special weather statement, Jul 11, 5:05 PM CST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
605 PM CDT WED JUL 11 2007

FLZ001>004-112330-
COASTAL ESCAMBIA-INLAND ESCAMBIA-INLAND SANTA ROSA-COASTAL SANTA
ROSA-
605 PM CDT WED JUL 11 2007

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER ESCAMBIA AND SANTA
ROSA COUNTIES...

AT 602 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM 6 MILES NORTHWEST OF MILTON TO 6 MILES WEST OF
MOLINO...AND MOVING SOUTHEAST AT 15 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
MILTON...PACE AND COTTAGE HILL THROUGH 630 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 30 TO 40 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 11, 5:25 PM CST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
625 PM CDT WED JUL 11 2007

ALZ052-061-062-MSZ076-079-120000-
UPPER BALDWIN-UPPER MOBILE-WASHINGTON-GEORGE-GREENE-
INCLUDING THE CITIES OF...LUCEDALE AND BAY MINETTE...
625 PM CDT WED JUL 11 2007

...A LINE OF STRONG THUNDERSTORMS ARE BEING DETECTED OVER SOUTHERN
GREENE AND WASHINGTON COUNTIES...AND MOVING TOWARD GEORGE AND
NORTHERN MOBILE COUNTIES...

AT 620 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM MCINTOSH TO CITRONELLE TO 10 MILES WEST OF
VERNAL MISSISSIPPI...AND MOVING SOUTHEAST AT 25 MPH.

THE LEADING EDGE OF STORMS AND PROCEEDING OUTFLOW BOUNDARY WINDS
WILL AFFECT AREAS IN AND AROUND...SIDNEY...CALVERT...PINEOLA...
EARLVILLE...MOUNT VERNON...FORT STODDARD...LUCEDALE AND GULFCREST
THROUGH 700 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 11, 6:30 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
730 PM CDT WED JUL 11 2007

ALZ064-FLZ002-120115-
LOWER BALDWIN-COASTAL ESCAMBIA-
INCLUDING THE CITIES OF...PENSACOLA...
730 PM CDT WED JUL 11 2007

...A STRONG THUNDERSTORM IS BEING DETECTED OVER SOUTHEAST BALDWIN
AND SOUTHERN ESCAMBIA COUNTIES...

AT 728 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR BEULAH...AND MOVING SOUTH AT 15 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
ENSLEY...BELLVIEW...LILLIAN...BRENT...MYRTLE GROVE AND WEST PENSACOLA
THROUGH 815 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING...AND WIND GUSTS OF 30 TO 40 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 11, 7:07 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
807 PM CDT WED JUL 11 2007

ALZ064-120145-
LOWER BALDWIN-
807 PM CDT WED JUL 11 2007

...A STRONG THUNDERSTORM IS BEING DETECTED OVER BALDWIN COUNTY...

AT 805 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES EAST OF MONTROSE...AND MOVING SOUTHEAST
AT 20 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
CLAY CITY...SILVERHILL...MARLOW...ROBERTSDALE...SUMMERDALE...MAGNOLIA
SPRINGS AND FOLEY THROUGH 845 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING...AND WIND GUSTS OF 40 TO 50 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

The radar

The Mobile radar (KMOB), 37 km away, was scanning. The volume nearest the first event began at 01:11 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Baldwin

When
July 11, 7:10 PM CST to 7:12 PM CST
Where
Baldwin County, Fairhope
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
30.520, -87.900

A thunderstorm produced high winds that downed trees on County Road 32.

Lightning, Baldwin

When
July 11, 7:35 PM CST
Where
Baldwin County, Fairhope
Property damage
$250,000
Reported by
Public
Coordinates
30.520, -87.900

Lightning struck a home causing a fire. The home was a complete loss.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2007Every state in 2007This day in weather historyWarnings in Alabama, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 50865, 51416.